MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PERI-LOC 2.7MM T15 CRTX SCREW 16MM S-T; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. PERI-LOC 2.7MM T15 CRTX SCREW 16MM S-T; SCREW, FIXATION, BONE
Model Number 73823016
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Discomfort (2330); Injury (2348); Implant Pain (4561)
Date of Event 07/01/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that one month after a trauma procedure, the patient consults discomfort and pain.X-rays and resonances were taken to see the protruding implant aspect, and results showed a rupture of one of the peri-loc 2.7mm t15 cortex screw 16mm s-t (screw is headless).
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms the x-ray photo provided confirms the broken screw.Based on the limited information provided and without the return of the device the root cause of the reported screw breakage could not be determined.The reported pain and discomfort is likely caused by the broken screw.The impact to the patient beyond the reported cannot be concluded.Should additional information becomes available this issue can be re-elevated.No further clinical assessment is warranted at this time.A review of complaint history did not revealed additional complaints for the listed device.Device specific batch information was not provided.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Possible causes could include but not limited to traumatic injury, joint tightness, material in use, patient reaction or loss of sterility.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation but the images provided were reviewed by the investigation and medical team and confirm the screw is fractured.The clinical/medical investigation concluded that, based on the limited information provided and without the return of the device the root cause of the reported screw breakage could not be determined.The reported pain and discomfort is likely caused by the broken screw.The impact to the patient beyond the reported cannot be concluded.Should additional information becomes available this issue can be re-elevated.No further clinical assessment is warranted at this time.A review of complaint history did not reveal similar events for the listed device.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.An historical review concluded that there are no prior actions related to this product and event.A review of the instructions for use document and the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but are not limited to traumatic injury, excessive forces applied to implant or abnormal loading of the limb.As the fracture of the device caused pain and discomfort, the contribution of the device to the reported event could be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Additional information: d10 h6, h10.

Brand Name
PERI-LOC 2.7MM T15 CRTX SCREW 16MM S-T
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key10432181
Report Number1020279-2020-04089
Device Sequence Number16709090
Product Code HWC
UDI-Device Identifier00885556069547
UDI-Public00885556069547
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K082516
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number73823016
Device Catalogue Number73823016
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/27/2020
Supplement Date Received by Manufacturer06/19/2021
02/03/2022
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date06/24/2021
02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71823404/SUP DIST CLAV LK PL R 109MM
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age38 YR
Patient SexMale